Alert archive / Missouri / Wind Advisories in 2024

Wind Advisory 5, NWS St. Louis, MO

April 3, 20246 counties in Missouri; Adams County, Brown County, Pike County, Illinois

NWS St. Louis, MO issued this wind advisory at Apr 3, 2024, 2:59 AM CDT for 6 counties in Missouri; Adams County, Brown County, Pike County, Illinois. It took effect at Apr 3, 2024, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2024, 2:59 AM CDT (07:59 UTC)
In effect from
Apr 3, 2024, 10:00 AM CDT
Expired
Apr 3, 2024, 7:00 PM CDT
In force
9 hr
Issued by
NWS St. Louis, MO

Counties Adams County, IL, Brown County, IL, Pike County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Ralls County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2024-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2024-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

600 
WWUS73 KLSX 030759
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
259 AM CDT Wed Apr 3 2024

ILZ095>097-MOZ018-019-026-027-034-035-032300-
/O.NEW.KLSX.WI.Y.0005.240403T1500Z-240404T0000Z/
Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO-
Monroe MO-Ralls MO-
Including the cities of Hannibal, Pittsfield, Quincy, and Mount
Sterling
259 AM CDT Wed Apr 3 2024

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS 
EVENING...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Illinois, Adams IL, Brown IL, and Pike IL Counties. In 
  Missouri, Knox MO, Lewis MO, Marion MO, Monroe MO, Ralls MO, and 
  Shelby MO Counties.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Kimble
1 follow-up statement
062 
WWUS73 KLSX 032356
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
656 PM CDT Wed Apr 3 2024

ILZ095>097-MOZ018-019-026-027-034-035-040100-
/O.EXP.KLSX.WI.Y.0005.000000T0000Z-240404T0000Z/
Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO-
Monroe MO-Ralls MO-
Including the cities of Quincy, Mount Sterling, Hannibal, and
Pittsfield
656 PM CDT Wed Apr 3 2024

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Wind gusts have subsided below criteria, warranting the end of the 
Wind Advisory.

$$

Jaja

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this wind advisory went out at Apr 3, 12:40 AM CDT, 2 hours 19 minutes earlier. Its key messages:

  • Several rounds of showers and isolated thunderstorms will move through the region tonight through Wednesday night. With colder air moving in could see some snow mixed in at times Wednesday morning and Wednesday evening. Little to no snowfall accumulation expected.
  • Windy conditions are expected on Wednesday with gusts up to 40 mph at times.
  • With clear skies and light winds Thursday night and Friday night, colder air will settle in across the region, threatening a frost (and potentially a freeze) each night.
Area forecast discussion, Apr 3, 12:40 AM CDT, 2 hours 19 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1240 AM CDT Wed Apr 3 2024

.KEY MESSAGES...

- Several rounds of showers and isolated thunderstorms will move through
  the region tonight through Wednesday night. With colder air
  moving in could see some snow mixed in at times Wednesday
  morning and Wednesday evening. Little to no snowfall
  accumulation expected.

- Windy conditions are expected on Wednesday with gusts up to 40 mph
  at times.

- With clear skies and light winds Thursday night and Friday
  night, colder air will settle in across the region, threatening
  a frost (and potentially a freeze) each night.

&&

.SHORT TERM...  (Through Late Wednesday Night)
Issued at 303 PM CDT Tue Apr 2 2024

The surface low has lifted northeastward into north central
Illinois as of 19z. In the meantime, the showers and storms
associated with the cold front have exited the region. However,
another shortwave is rotating around the system and has moved into
northeastern Missouri. Moisture and lift remain limited with this
shortwave, so only expect isolated showers through 00z Wednesday.

By tonight, the upper level low associated with the system will
become cut off from the steering flow, so clouds and several rounds
of rain will linger across the region through at least Thursday.
Also, with each successive shortwave, colder air will filter into the
region.

For tonight as the next in a series of shortwaves drops into the
region will see showers increase in coverage with the best chances
from mid morning through the afternoon hours on Wednesday. With the
temperatures near freezing, especially along and north of I-70,
could see some snow mix in at times during the morning hours on
Wednesday. However, little to now snow accumulation is expected.

By Wednesday afternoon, the latest CAMs are indicating some weak
surface based CAPE (around 100 J/kg) so could see some isolated
thunderstorms at times, though no severe weather is expected. It
will be windy on Wednesday as well with northwest winds sustained
around 20 to 30 mph and gusts up to 40 mph at times, just below wind
advisory criteria. Highs will be in the low 40s to low 50s, around
15 degrees below normal.

Showers will taper off late Wednesday evening as the shortwave exits
the area and winds will gradually diminish. Lows will be in the low
to mid 30s. With lingering cloud cover and winds staying up around
10 to 15 mph, do not expect any frost formation at this time.

Byrd
&&

.LONG TERM...  (Thursday through Next Tuesday)
Issued at 303 PM CDT Tue Apr 2 2024

Cyclonic flow aloft will persist through at least Thursday with
another shortwave sliding through sparking additional precipitation
mainly east of the Mississippi River during the day on Thursday.
With temperatures near freezing, could see a few snowflakes mixed in
Thursday morning.

As the upper level system begins to slide off to the east skies will
clear out and winds will become light. So on Thursday night and
Friday night, colder air will settle in across the region,
threatening a frost (and potentially a freeze) each night.

Beyond that, the latest cluster analysis has some differences in
timing, strength and location of the next system that will move in
late this weekend. Thus stuck with the latest NBM solution with
increasing POPs Saturday night through Sunday night. Otherwise,
temperatures will moderate through the weekend and into early next
week with highs back in the 60s and 70s on Monday.

Byrd

&&

.AVIATION...  (For the 06z TAFs through 06z Wednesday Night)
Issued at 1203 AM CDT Wed Apr 3 2024

As of 0430z, MVFR ceilings have cleared for most of the bi-state
with rogue rain pockets dotting the area. MVFR to IFR ceilings and
more widespread precipitation are expected to enter the region this
morning. IFR ceilings will likely be limited to western and south
central Illinois. There is a chance for a rain/snow mix mainly north
of I- 70 this morning. Current sounding data and temperature
trends suggest the St. Louis metropolitan area may not get as cool
this morning as previously forecast. If this holds true, then it
decreases an already marginal potential for a few unimpactful
snowflakes. For this reason, I decided to keep -RASN out of the
TAFs for this issuance. Northwest winds will continue to increase
in strength this morning. Expect gusts of 40+ kts in portions of
northeast Missouri and west central Illinois this afternoon with
gusts of up to 35 kts further south.

Jaja

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 2, 3:03 PM CDT, 11 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
303 PM CDT Tue Apr 2 2024

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-032015-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
303 PM CDT Tue Apr 2 2024

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a chance for thunderstorms Wednesday afternoon and evening.

There is another chance for thunderstorms Sunday and Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Byrd

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 5:14 AM CDTRiver Flood WarningLSXLewis56 hr
Apr 3, 8:37 AM CDTRiver Flood WarningLSXFranklin50 hr

Nearby

Wind Advisories in Missouri, 2024Wind Advisories in Illinois, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.